Alert archive / Arkansas / Frost Advisories in 2016

Frost Advisory 3, NWS Memphis, TN

March 24, 20165 counties in Arkansas

NWS Memphis, TN issued this frost advisory at Mar 24, 2016, 3:18 PM CDT for 5 counties in Arkansas. It took effect at Mar 25, 2016, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 24, 2016, 3:18 PM CDT (20:18 UTC)
In effect from
Mar 25, 2016, 4:00 AM CDT
Expired
Mar 25, 2016, 2:53 AM CDT
In force
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS74 KMEG 242018
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
318 PM CDT THU MAR 24 2016

...FROST MAY DEVELOP ACROSS PORTIONS OF NORTHEAST ARKANSAS LATE
TONIGHT...

.TEMPERATURES ARE EXPECTED TO DROP TONIGHT AS A COLD CANADIAN
AIRMASS SPREADS INTO THE REGION. READINGS WILL FALL INTO THE MID
30S.

ARZ008-009-017-018-026-250430-
/O.NEW.KMEG.FR.Y.0003.160325T0900Z-160325T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO
318 PM CDT THU MAR 24 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. 

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST MAY OCCUR AS
  TEMPERATURES FALL INTO THE MID 30S

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING

* IMPACTS...DAMAGE MAY OCCUR TO NEWLY BLOOMED VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KRM
2 follow-up statements
144 
WWUS74 KMEG 250433 AAA
NPWMEG

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1133 PM CDT THU MAR 24 2016

...FROST MAY DEVELOP ACROSS PORTIONS OF NORTHEAST ARKANSAS LATE
TONIGHT...

.TEMPERATURES MAY DROP INTO THE MID 30S TOWARD DAYBREAK...AS
CLOUDS CLEAR. 

ARZ008-009-017-018-026-251400-
/O.CON.KMEG.FR.Y.0003.160325T0900Z-160325T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO
1133 PM CDT THU MAR 24 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
FRIDAY...

* TEMPERATURE/FROST COVERAGE...AREAS OF FROST MAY OCCUR AS 
  TEMPERATURES FALL INTO THE MID 30S. 

* TIMING...NEAR DAYBREAK FRIDAY.

* IMPACTS...DAMAGE MAY OCCUR TO NEWLY BLOOMED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
910 
WWUS74 KMEG 250753
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
253 AM CDT FRI MAR 25 2016

...FROST ADVISORY IS CANCELLED...

TEMPERATURES SHOULD REMAIN WARM ENOUGH THIS MORNING TO PREVENT THE
FORMATION OF FROST. 

ARZ008-009-017-018-026-250900-
/O.CAN.KMEG.FR.Y.0003.160325T0900Z-160325T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO
253 AM CDT FRI MAR 25 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Mar 24, 3:06 PM CDT, 12 minutes earlier.

Area forecast discussion, Mar 24, 3:06 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT THU MAR 24 2016

.DISCUSSION...

A COLD FRONT NOW STRETCHES FROM NEAR GARY INDIANA TO MONROE
LOUISIANA. THERE IS A NARROW LINE OF SHOWERS AND THUNDERSTORMS
THAT HAS DEVELOPED RIGHT ALONG THE FRONT FROM SOUTHERN INDIANA TO
WESTERN KENTUCKY. THUS FAR NO PRECIPITATION IS OCCURRING ALONG THE
FRONT IN THE MID-SOUTH. WOULD NOT BE SURPRISED TO SEE AN ISOLD
SHRA OR TSRA DEVELOP BEFORE THE FRONT PUSHES THROUGH THE ENTIRE
MIDSOUTH BY 00Z.

HIGH PRESSURE WILL BEGIN BUILDING INTO THE MIDSOUTH TONIGHT.
WINDS WILL DIE OFF THIS EVENING AND CLOUDS SHOULD AT LEAST CLEAR
MOST OF THE MIDSOUTH. AS A RESULT...TEMPERATURES WILL DROP INTO
THE MID 30S ACROSS PORTIONS OF NORTHEAST ARKANSAS. PATCHY FROST
MAY DEVELOP. WILL GO AHEAD AN ISSUE A FROST ADVISORY FOR
RANDOLPH...CLAY...GREENE...LAWRENCE AND CRAIGHEAD COUNTIES.

HIGHS WILL BE COOLER ON SATURDAY WITH HIGH PRESSURE LOCATED OVER
THE OHIO VALLEY. FROST MAY BE POSSIBLE FRIDAY NIGHT ACROSS AREAS
OF WEST TENNESSEE NEAR THE TENNESSEE RIVER. ALTHOUGH...IT IS NOT
AS CLEAR CUT AS CIRRUS MAY SPREAD INTO THE REGION. FOR NOW WILL
JUST MENTION IT IN THE HWO.

A WARM FRONT WILL BEGIN LIFTING NORTHWARD SATURDAY NIGHT AHEAD OF
A DEVELOPING LOW PRESSURE SYSTEM. THE SYSTEM WILL BRING CHANCES
FOR RAIN TO THE MIDSOUTH BY LATE SATURDAY NIGHT THROUGH THE REST
OF THE WEEKEND. MODELS ARE NOT IN GOOD AGREEMENT WITH THIS
SYSTEM. THE NAM AND ECMWF TRACK THE SFC LOW ALONG THE MO/AR
BORDER. AS A RESULT...A WARM AND UNSTABLE AIRMASS MAY BE IN PLACE
ACROSS THE MIDSOUTH AS THE TRAILING COLD FRONT MOVES INTO THE
AREA. CHANCES FOR SEVERE WEATHER WOULD OCCUR IF THIS SCENARIO
WOULD OCCUR. HOWEVER...THE GFS NEVER BRINGS THE WARM FRONT
ENTIRELY THROUGH THE MIDSOUTH. AS A RESULT...THE SFC LOW TRACKS
THROUGH NORTHEAST MISSISSIPPI. IF ANY SEVERE WEATHER WOULD OCCUR
WITH THIS SCENARIO IT WOULD OCCUR ACROSS NORTHEAST MISSISSIPPI.
FOR NOW WILL CONTINUE MENTION OF STRONG TO SEVERE STORMS ACROSS
THE ENTIRE CWA UNTIL MODELS CONVERGE ON A SIMILAR SOLUTION.

HIGH PRESSURE WILL REBUILD INTO THE MIDSOUTH FOR EARLY NEXT WEEK.
ANOTHER LOW PRESSURE SYSTEM WILL BRING CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE MIDSOUTH WEDNESDAY AND THURSDAY.

KRM

&&

.AVIATION...

COLD FRONT MOVING ACROSS THE MIDSOUTH WITH MOST OF THE SHRAS/TSRAS
PUSHING EAST OF THE AREA. A FEW LINGERING SHRAS POSSIBLE AT
KMKL/KTUP OVER THE NEXT COUPLE OF HOURS. AFTER A FEW MORE HOURS OF
OCNL MVFR CIGS AT KMEM/KMKL AND KTUP EXPECT MAINLY VFR CONDS THROUGH
THE PERIOD. WINDS WILL GRADUALLY SHIFT TO THE WEST THIS AFTERNOON
AND REMAIN GUSTY AND THEN TO THE NW TONIGHT AND DIMINISH. SOME
GUIDANCE INDICATES THAT LOW CLOUDS ARE POSSIBLE AT KMKL AND KTUP
FRIDAY MORNING BUT NOT CONFIDENT ENOUGH TO INTRODUCE INTO THE
FORECAST ATTM.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FROST ADVISORY FROM 4 AM TO 9 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
     GREENE-LAWRENCE-RANDOLPH.

MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 24, 11:51 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1151 AM CDT THU MAR 24 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-251900-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1151 AM CDT THU MAR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MARGINAL RISK FOR SEVERE WEATHER ACROSS PORTIONS OF
WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST
MISSISSIPPI. DAMAGING WINDS ARE THE MAIN THREAT. A BRIEF TORNADO
IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS PORTIONS OF WEST
TENNESSEE AND NORTHEAST MISSISSIPPI.

KRM

Nearby

Frost Advisories in Arkansas, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.